Alert archive / Kentucky / Flash Flood Warnings in 2025
Flash Flood Warning 80, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Jul 18, 2025, 9:51 PM EDT for Jefferson County, Kentucky. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 18, 2025, 9:51 PM EDT (01:51 UTC)
- Expired
- Jul 19, 2025, 1:00 AM EDT
- In force
- 3 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Jefferson County, KY
The radar
The Louisville radar (KLVX), 44 km from the middle of the area, began a volume at 01:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 10:53 PM EDT | FLASH FLOOD | 2 N Fern Creek, KY | Video from trained spotter showing water flowing over roadway at Watterson Trail and Mansfield Estates Drive. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 62 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.9 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 362 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 694 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
598
WGUS53 KLMK 190151
FFWLMK
KYC111-190500-
/O.NEW.KLMK.FF.W.0080.250719T0151Z-250719T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Louisville KY
951 PM EDT Fri Jul 18 2025
The National Weather Service in Louisville has issued a
* Flash Flood Warning for...
East Central Jefferson County in central Kentucky...
* Until 100 AM EDT.
* At 951 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Additional rainfall amounts of 0.5 to 1.5 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Louisville, Jeffersontown, Middletown, Douglass Hills,
Hurstbourne, Hurstbourne Acres, St. Regis Park, Hollow Creek, Blue
Ridge Manor and Houston Acres.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3814 8543 3813 8544 3815 8565 3823 8563
3824 8557 3821 8542
FLASH FLOOD...RADAR INDICATED
$$
CSG2 follow-up statements
689
WGUS73 KLMK 190259
FFSLMK
Flash Flood Statement
National Weather Service Louisville KY
1059 PM EDT Fri Jul 18 2025
KYC111-190500-
/O.CON.KLMK.FF.W.0080.000000T0000Z-250719T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jefferson KY-
1059 PM EDT Fri Jul 18 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1 AM EDT SATURDAY FOR
EAST CENTRAL JEFFERSON COUNTY...
At 1059 PM EDT, trained weather spotters reported thunderstorms
producing flash flooding in Jeffersontown. Between 1 and 3 inches of
rain have fallen. Additional rainfall amounts up to 1 inch are
possible in the warned area. Flash flooding is already occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Trained spotters reported.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Louisville, Jeffersontown, Middletown, Douglass Hills,
Hurstbourne, Hurstbourne Acres, St. Regis Park, Hollow Creek, Blue
Ridge Manor and Houston Acres.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3814 8543 3813 8544 3815 8565 3823 8563
3824 8557 3821 8542
FLASH FLOOD...OBSERVED
$$
CSG998
WGUS73 KLMK 190454
FFSLMK
Flash Flood Statement
National Weather Service Louisville KY
1254 AM EDT Sat Jul 19 2025
KYC111-190504-
/O.EXP.KLMK.FF.W.0080.000000T0000Z-250719T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jefferson KY-
1254 AM EDT Sat Jul 19 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 1 AM EDT EARLY THIS MORNING
FOR EAST CENTRAL JEFFERSON COUNTY...
The heavy rain has ended. Significant flash flooding is no longer
expected to pose a threat, though minor flooding may continue in
low-lying and flood prone areas. Please continue to heed remaining
road closures.
&&
LAT...LON 3814 8543 3813 8544 3815 8565 3823 8563
3824 8557 3821 8542
$$
CSGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 18, 7:28 PM EDT, 2 hours 23 minutes earlier. Its key messages:
- * Scattered storms linger through this evening, mainly in south- central Kentucky. Storms could produce gusty winds, torrential rainfall, and frequent lightning. * Scattered to numerous showers and thunderstorms are likely Saturday, which could result in some instances of flash flooding. * Active weather pattern will continue Sunday through Tuesday, with episodic bouts of showers and storms. Excessive rainfall and flooding will be possible in areas that see repeated rounds of storms. * Hot and very humid mid to late next week, with peak afternoon heat index values well over 100. Heat indices of 105-110 are possible.
Area forecast discussion, Jul 18, 7:28 PM EDT, 2 hours 23 minutes before
Area Forecast Discussion National Weather Service Louisville KY 728 PM EDT Fri Jul 18 2025 ...Updated Aviation Discussion... .KEY MESSAGES... * Scattered storms linger through this evening, mainly in south- central Kentucky. Storms could produce gusty winds, torrential rainfall, and frequent lightning. * Scattered to numerous showers and thunderstorms are likely Saturday, which could result in some instances of flash flooding. * Active weather pattern will continue Sunday through Tuesday, with episodic bouts of showers and storms. Excessive rainfall and flooding will be possible in areas that see repeated rounds of storms. * Hot and very humid mid to late next week, with peak afternoon heat index values well over 100. Heat indices of 105-110 are possible. && .SHORT TERM /THROUGH SATURDAY/... Issued at 334 PM EDT Fri Jul 18 2025 A quasi-stationary boundary lingers from ENE to WSW across north- central KY this afternoon, with ongoing scattered convection in a very moist, unstable environment south of the boundary. Anomalous PW of 2.0-2.2 inches is still noted across the region along this boundary, which is supporting high rainfall rates (briefly exceeding 1-2 in/hr) in any and all convection. Fortunately, large scale forcing is nonexistent today with only weak background height rises aloft. Thunderstorm coverage is more scattered in nature compared to yesterday, with a reduced overall flooding threat due to the lower coverage and reduced training potential. However, some isolated west to east training remains possible across south-central KY. Very localized flash flooding is possible in any areas that see training convection. Temperatures continue to warm into the 85-90 degree range outside of storms. This is producing heat index values of 95-100 due to the oppressive humidity still in place. Showers and storms will decrease in coverage tonight, but isolated activity will remain possible through most of the overnight period. Temperatures will drop back into the low to mid 70s. Saturday, a mid-level wave/MCV will move across IL and IN. Hi-res models continue to point to a rather large complex evolving southeast across portions of IA and IL. As these storms push southeast, scattered convection appears likely to develop out ahead of it across southern IL/IN during the mid to late morning hours. This will likely enhance rainfall totals along and just north of the I-64 corridor through the morning and early afternoon hours. Given yesterday's (Thursday) heavy rain footprint and reduced FFG, there is concern for scattered instances of flash flooding across southern IN and north-central KY. Considered a Flood Watch for the northern CWA. However, there is enough uncertainty in the hi-res CAM output for the PM hours to hold off on a watch at this time. Convective evolution Saturday afternoon and evening is messy/problematic, but scattered to numerous showers and storms do appear possible. PW values lingering between 2.0-2.2 inches will support very efficient rainfall production, and any training will boost the flooding risk. && .LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/... Issued at 334 PM EDT Fri Jul 18 2025 Sunday into early next week, an upper level ridge will remain over the Southeast with our region residing along a baroclinic zone. A very warm, humid airmass will linger across the region. An extremely moist airmass will remain in place across the region with PW values near 2 inches. As we move into Sunday, the upper level ridge looks to retrograde slightly to the west with heights building across the Plains. This will allow our upper level flow pattern to become increasingly more northwesterly with time. The overall baroclinic zone will shift from a zonal type regime to a northwest-southeast oriented one from the Midwest down into the eastern Ohio Valley. With our region remaining on the periphery of the southeast ridge, we'll have to watch for more MCVs and perturbations that will bring clusters of showers/storms to the region mainly in the Sunday through Tuesday period. Storms during the period may be strong to marginally severe with mainly a wind damage threat due to waterloaded downdrafts. The storms will also be capable of torrential rainfall and the repeated nature of heavy rainfall potentially training over the same areas may result in an enhanced flood risk across portions of the region. Daytime highs will be in the mid-upper 80s to near 90 with overnight lows in the lower-middle 70s. By Wednesday of next week, there continues to be an increase in forecast confidence that the mid-level ridge will start to expand and shift the storm track away from the region. While that will lower the heavy rainfall potential, it will also result in an increase in temperatures with no relenting of the humidity. Highs by mid-late next week will warm daily into the low to mid 90s. Dewpoints will remain in the low to mid 70s, resulting in afternoon heat indices well above 100. There is a concern for multiple days of excessive heat, which will increase the risk for heat-related illnesses. && .AVIATION /00Z TAFS THROUGH 06Z SUNDAY/... Issued at 727 PM EDT Fri Jul 18 2025 VFR conditions are ongoing at the airfields at this moment, though we do have some isolated to scattered heavy rain and thunderstorms across the region. These storms are expected to impact BWG at the start of the forecast period, but do expect improving conditions later this evening. Elsewhere, VFR is expected to continue, with lower confidence in any lingering storms to impact any other terminals. By tomorrow morning, a signal for low stratus continues, with cigs possibly dropping to MVFR for a few hours after sunrise. Eventually we will return to VFR as the stratus breaks out, but additional showers and storms are possible during the afternoon again. Not confident in any one area seeing more storms over another, so did blanket PROB30 groups for the end of the forecast period. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...None. IN...None. && SHORT TERM...EBW LONG TERM...MJ/EBW AVIATION...CJP
Hazardous weather outlook, Jul 18, 3:46 PM EDT, 6 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 346 PM EDT Fri Jul 18 2025 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-192000- Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-Perry- Harrison IN-Floyd-Clark IN-Hancock-Breckinridge-Meade-Ohio-Grayson- Hardin-Bullitt-Jefferson-Oldham-Trimble-Henry-Shelby-Franklin- Scott KY-Harrison KY-Spencer-Anderson-Woodford-Fayette-Bourbon- Nicholas-Nelson-Washington KY-Mercer-Jessamine-Clark KY-Larue-Marion- Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey- Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair- Russell-Cumberland-Clinton- 346 PM EDT Fri Jul 18 2025 /246 PM CDT Fri Jul 18 2025/ This Hazardous Weather Outlook is for portions of southern Indiana and central Kentucky. .DAY ONE...Tonight. Scattered showers and thunderstorms are expected through this evening, mainly in south-central Kentucky. Some of the storms could be strong with gusty winds, torrential rainfall and intense cloud to ground lightning. The heavy rainfall expected with these storms could lead to isolated flash flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Rounds of thunderstorms will be possible Saturday through Tuesday. Thunderstorms will be capable of producing torrential rainfall, gusty winds, and lightning. Heavy rainfall rates may lead to localized flash flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. GENERAL STORM MOTION OF THE DAY: Storms will move east at 15 to 20 mph. Any users of this storm motion must be aware that thunderstorm activity can be erratic and constantly evolving. Please use this with caution and be prepared for changing conditions. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. EBW
In the hours before
Special weather statement, Jul 18, 6:12 PM EDT, 3 hours 39 minutes before
Special Weather Statement
National Weather Service Louisville KY
512 PM CDT Fri Jul 18 2025
KYZ026-182315-
Ohio KY-
512 PM CDT Fri Jul 18 2025
...A STRONG THUNDERSTORM WILL IMPACT OHIO COUNTY THROUGH 615 PM
CDT...
At 512 PM CDT, Doppler radar was tracking a strong thunderstorm near
Livermore, moving northeast at 15 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Hartford, Beaver Dam, Fordsville, Centertown, Mchenry, Taffy, Ralph,
Shreve, Magan, and Jingo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3748 8710 3763 8695 3762 8692 3767 8682
3770 8686 3774 8682 3766 8664 3762 8664
3757 8661 3756 8666 3755 8667 3754 8666
3734 8701 3743 8710 3746 8710 3747 8712
TIME...MOT...LOC 2212Z 232DEG 15KT 3745 8703
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RASThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 8:12 PM EDT | Flash Flood Warning | LMK | Anderson, Shelby, Spencer | 3 hr |
| Jul 18, 9:23 PM EDT | Areal Flood Advisory | LMK | Jefferson, Shelby, Spencer | 5 hr |
| Jul 18, 10:28 PM EDT | Areal Flood Advisory | LMK | Jefferson | 4 hr |
| Jul 19, 3:11 PM EDT | Special Weather Statement | LMK | Jefferson | 34 min |
| Jul 19, 3:58 PM EDT | Flash Flood Warning | LMK | Hancock | 3 hr |
| Jul 19, 3:58 PM EDT | Heat Advisory | LMK | Allen, Barren, Breckinridge, Bullitt, Butler, Edmonson and 19 more | 29 hr |
| Jul 19, 4:41 PM EDT | Areal Flood Advisory | LMK | Hancock, Ohio | 3 hr |
| Jul 19, 5:19 PM EDT | Special Weather Statement | LMK | Butler, Edmonson, Grayson, Hart, Warren | 41 min |
| Jul 19, 5:21 PM EDT | Special Weather Statement | LMK | Boyle, Garrard, Marion, Taylor | 39 min |
| Jul 19, 5:38 PM EDT | Areal Flood Advisory | LMK | Boyle, Larue, Marion, Mercer, Nelson, Washington | 3 hr |
| Jul 19, 5:50 PM EDT | Special Weather Statement | LMK | Garrard, Lincoln, Madison | 40 min |
| Jul 19, 6:05 PM EDT | Special Weather Statement | LMK | Logan, Simpson, Warren | 40 min |
| Jul 19, 6:39 PM EDT | Special Weather Statement | LMK | Adair, Green | 51 min |
| Jul 19, 6:50 PM EDT | Special Weather Statement | LMK | Allen, Monroe, Simpson | 25 min |
| Jul 19, 7:29 PM EDT | Special Weather Statement | LMK | Monroe | 31 min |
| Jul 19, 7:44 PM EDT | Areal Flood Advisory | LMK | Cumberland, Monroe | 3 hr |
Nearby
Flash Flood Warnings in Kentucky, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.